Skin irritation

This is a secure and safe place for people to bitch, moan, argue, or rejoice (yes, really) about having Type 1 Diabetes. If something has inspired you or enraged you, here's your opportunity to let everyone know.

Skin irritation

Postby blambourne » Fri Jan 13, 2017 7:54 am

I've been on an insulin pump for 12 years now and have never had any skin issues. I've been on the freestyle libre for about 6 months with no issues. Suddenly my freestyle libre sites started to get really itchy and irritated, when I take them off they are all red and flaky and dry. I understand that it is reasonably common to start developing a reaction to the freestyle libre after a little while. I use skin tac and the problem developed after I'd been using skin tac for a little while. However, all of a sudden I've started to get really itchy and red where my insulin pump sits (NOT the infusion site itself, this is fine) but where the insulin pump itself sits against my skin i.e. if I have it clipped into my pants I often wear the pump facing inwards otherwise the weight of it causes it to fall forwards, so it sits directly against my skin and now my skin is red and itchy where it has been sitting - is my skin overall becoming more sensitive? is it the heat? has any one else has this issue?
blambourne
 
Posts: 6
Joined: Wed Aug 03, 2016 9:49 am

Re: Skin irritation

Postby shadowlandr » Tue Jan 17, 2017 2:19 pm

Hey there,
One thing you might wanna try is a rectangular plastic patch called a Tegaderm. I use them between the pump and my skin every day, and they've never caused a problem with me. On days when I want to get in the pool (unfortunately, those days are a LONG way off, since it's still January), I put a second Tegaderm on top of the pump before I get in the water-- it creates a waterproof barrier between the pump and the pool.
Try one of them out! They just might solve your problem.
Becky =) †
"Faith is not belief without proof, but trust without reservation."
shadowlandr
 
Posts: 536
Joined: Sun Sep 26, 2004 4:07 pm
Location: tidewater, virginia, USA

Re: Skin irritation

Postby genix » Sat Mar 04, 2017 7:17 am

I second the tegaderms' as well. I am wondering if your first alergy to the libre is actually causing your alergy to your pump. For example, some peole that have an alergy to certain foods,and then when they eat that food often it lowers their defence so to speak and they start to develop an alergy to things their body is ok with. It would be interesting to see if the pump alergy goes away without the libre being in.
genix
 
Posts: 38
Joined: Thu Feb 23, 2017 2:00 pm
Location: Melbourne Australia

Re: Skin irritation

Postby tedos » Tue Mar 07, 2017 2:13 am

I get these itchiness symptoms with the tegerderms as well. Generally starts around the end of the second day after a sensor insertion or maybe third and intensifies by the fourth day... lessens about the sixth. I,m also okay with cannula sites. Could be the copper in the sensor.... I'm on the Medtronic though
tedos
 
Posts: 383
Joined: Mon Feb 06, 2012 7:56 pm

Re: Skin irritation

Postby artemis » Tue Mar 07, 2017 8:18 am

Just a thought. Would taking an antihistamine like Telfast help? It does not make you sleepy and does not cross the blood-brain barrier. The generic name is Fenofexadine.
Jane
Infundo ergo sum.
artemis
Moderator
 
Posts: 3949
Joined: Sun Jan 29, 2006 10:32 am
Location: Port Stephens, NSW

Re: Skin irritation

Postby tedos » Tue Mar 07, 2017 8:30 pm

I've tried claryntne , doesn't make a difference.

Try applying some qv lotion around the area, it seems to help me lessen the irritation. Maybe it's dry skin. Just be careful not to put too much as it will loosen the adhesive because of the oil content. Doesn't fix the issue.
tedos
 
Posts: 383
Joined: Mon Feb 06, 2012 7:56 pm

Re: Skin irritation

Postby artemis » Tue Mar 28, 2017 3:39 pm

Just came across this article, and thought that others would be interested:
http://www.diabetesforecast.org/2017/ma ... ebook.com/
Jane
Infundo ergo sum.
artemis
Moderator
 
Posts: 3949
Joined: Sun Jan 29, 2006 10:32 am
Location: Port Stephens, NSW


Return to MAIN FORUM - THE PLACE TO START